Mississippi, 2001

Hail in Mississippi, April 15, 2001

April 15, 2001 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 15, 9:50 AM CST, 4 hours 28 minutes earlier.

Area forecast discussion, Apr 15, 9:50 AM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1050 AM CDT SUN APR 15 2001

AN OUTFLOW BOUNDARY CONTINUED TO MAKE A SURGE SOUTHWARD ACROSS NE LA
AND SW MS. INCREASINGLY MORE WESTERLY FLOW IN THE LOW LEVELS AND NW
FLOW IN THE MID LEVELS SHOULD ALLOW THIS BOUNDARY TO CONTINUE
SOUTH...REACHING THE EXTREME SW MS COUNTIES EARLY THIS AFTERNOON AND
E CENTRAL LA AND COASTAL MS AROUND MID AFTERNOON. IN ADDITION...A
BAND OF PRE-FRONTAL SHOWERS/THUNDERSTORMS NEAR THE AR/LA BORDER
SHOULD ALSO CONTINUE DEVELOPING/MOVING S INTO CENTRAL LA DURING THE
EARLY TO MID AFTERNOON HOURS. CONFLUENT LOW LEVEL FLOW...DIVERGENT
UPPER LEVELS...AND A VERY UNSTABLE AIRMASS WILL ALSO CREATE A
FAVORABLE ENVIRONMENT FOR CONVECTION. WILL MAINTAIN PRESENT FORECAST
ABOUT AS IS...EXCEPT WILL REMOVE WORDING OF HEAVY RAIN...AND RAISE
POPS TONIGHT TO 20 PERCENT OVER THE S HALF OF THE AREA. CANNOT RULE
OUT ISOLATED SEVERE THUNDERSTORMS...BUT THREAT APPEARS TOO LOW AT
THE MOMENT FOR MENTION IN THE ZONES.

.NEW...NONE
LA...NONE.
MS...NONE.

22

In the hours before

Special weather statement, Apr 15, 10:30 AM CST, 3 hours 48 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT SUN APR 15 2001

SYNOPSIS...WARM AND MOIST GULF AIR WILL CONTINUE TO MOVE INLAND
ACROSS THE AREA TODAY AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH
THE AREA TONIGHT. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE
THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE
AREA DURING THE AFTERNOON HOURS.

.THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP ACROSS SOUTH MISSISSIPPI AND EAST CENTRAL AND SOUTHEAST
LOUISIANA THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. SOME OF
THE THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN...FREQUENT
LIGHTNING...SMALL HAIL...AND GUSTY WINDS. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH MISSISSIPPI AND EAST
CENTRAL LOUISIANA.

ACTIONS REQUESTED...SEVERE THUNDERSTORMS SHOULD REMAIN TOO ISOLATED
TO REQUIRE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM
SPOTTERS.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Special weather statement, Apr 15, 12:05 PM CST, 2 hours 13 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-160000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
105 PM CDT SUN APR 15 2001

SYNOPSIS...A RAIN COOLED...THUNDERSTORM OUTFLOW BOUNDARY WILL MOVE
SOUTH ACROSS EAST CENTRAL LOUISIANA AND COASTAL MISSISSIPPI THIS
AFTERNOON AND SOUTHEAST LOUISIANA THIS EVENING AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE REGION. A COLD FRONT WILL MOVE THROUGH
THE CENTRAL GULF COAST REGION TONIGHT.

.THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL MOVE FROM NORTHWEST
TO SOUTHEAST ACROSS SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA THIS
AFTERNOON...POSSIBLY REACHING SOUTHEAST LOUISIANA LATE THIS AFTERNOON
OR EARLY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
ACROSS THE REGION WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREAT. THUNDERSTORMS WILL ALSO PRODUCE BRIEF HEAVY RAIN
AND FREQUENT LIGHTNING.

ACTIONS REQUESTED...ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THIS
AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pike

When
April 15, 2:18 PM CST
Where
Pike County, Summit
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.283, -90.467

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242675.